Louisiana, 2004Damaging Wind in Louisiana, June 5, 2004
June 5, 2004 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 5, 12:31 PM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 5, 12:31 PM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
131 PM CDT SAT JUN 05 2004
THIS AFTERNOON WE HAVE A SURFACE BOUNDARY STRETCHING FROM
WEST-CENTRAL THROUGH EXTREME SOUTHEASTERN LOUISIANA INTO THE
CHANDELEUR ISLANDS...PROVIDING A FOCUS FOR SHOWER/THUNDERSTORM
DEVELOPMENT. WARM...MOIST AIR REMAINS IN PLACE WITH LI/S IN THE -8
TO -10 RANGE IN THE SOUTHERN AND SOUTHWESTERN PORTION OF THE PCWA.
ALOFT NORTHWEST FLOW CONTINUED ACROSS THE AREA WITH A SHORTWAVES
OVER OUR COASTAL WATERS AND NORTH-CENTRAL TEXAS.
OVER THE NEXT FEW DAYS THE SURFACE BOUNDARY WILL WEAKEN AS THE
SHORTWAVES MOVE ACROSS THE AREA IN THE NORTHWEST FLOW. ON MONDAY WE
SHOULD BEGIN TO TRANSITION TO SOUTHERLY/SOUTHWESTERLY FLOW ALOFT.
THUS POPS WILL BE A LITTLE HIGHER THROUGH TOMORROW. MOST OF THE
WORKWEEK SHOULD SEE POPS NEAR CLIMO WITH THE MAIN INFLUENCE BEING
THE SEA BREEZE.
&&
PRELIMINARY POINT NUMBERS...
MCB 68 86 69 89 / 30 50 20 30
BTR 70 86 70 89 / 30 50 20 30
MSY 74 86 74 90 / 30 50 20 30
GPT 72 85 73 87 / 30 50 20 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
LA AND MS COASTAL WATERS...NONE.
&&
25
Hazardous weather outlook, Jun 5, 10:00 AM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SAT JUN 5 2004
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT SAT JUN 5 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST AND EAST-CENTRAL
LOUISIANA THROUGH THIS AFTERNOON. SEVERE THUNDERSTORMS ARE NOT
EXPECTED. HOWEVER OCCASIONAL LIGHTNING...WIND GUSTS GENERALLY 30 TO
40 MPH...AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH ANY OF THE
STORMS TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THURSDAY. A FEW STORMS
MAY BECOME STRONG TO MARGINALLY SEVERE WITH THE POTENTIAL FOR
HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS MAINLY
DURING THE AFTERNOON HOURS.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
25
In the hours before
Special weather statement, Jun 5, 3:07 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
407 PM CDT SAT JUN 5 2004
LAZ049-057>060-065-052215-
ASCENSION-ST CHARLES-ST JAMES-ST JOHN THE BAPTIST-UPPER LAFOURCHE-
UPPER TERREBONNE-
407 PM CDT SAT JUN 5 2004
...STRONG THUNDERSTORMS CONTINUE OVER THE RIVER PARISHES...
AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM JUST EAST OF GONZALES TO LAPLACE
THEN EXTENDING SOUTH ACROSS ST. JAMES AND ST. CHARLES PARISHES TO
JUST NORTH OF THIBODAUX.
WIND GUSTS OF 35 TO 45 MPH...FREQUENT LIGHTNING...PEA TO MARBLE
SIZE HAIL...RAINFALL OF 2 TO 2.5 INCHES PER HOUR CAN
BE EXPECTED WITH THE STRONGER THUNDERSTORMS THROUGH 515 PM.
LOCALIZED STREET FLOODING CAN BE EXPECTED DUE TO HEAVY RAINFALL.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS WEATHER THREAT.
Special weather statement, Jun 5, 3:24 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
424 PM CDT SAT JUN 5 2004
LAZ037-038-048-050-052231-
EAST BATON ROUGE-LIVINGSTON-ST HELENA-TANGIPAHOA-
424 PM CDT SAT JUN 5 2004
...STRONG THUNDERSTORMS CONTINUE FROM NORTH OF BATON ROUGE TO
SOUTHERN LIVINGSTON PARISH...
AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS FROM NEAR ZACHARY TO EAST OF DENHAM
SPRINGS TO NEAR SPRINGFIELD. THE THUNDERSTORMS WERE MOVING EAST
AROUND 25 MPH.
THESE THUNDERSTORMS WILL CONTINUE TO AFFECT LIVINGSTON...EAST BATON
ROUGE...ST. HELENA...AND TANGIPAHOA PARISHES THROUGH 530 PM.
WIND GUSTS OF 35 TO 45 MPH...FREQUENT LIGHTNING...PEA TO MARBLE
SIZE HAIL...RAINFALL OF 2 TO 2.5 INCHES PER HOUR CAN
BE EXPECTED WITH THE STRONGER THUNDERSTORMS.
LOCALIZED STREET FLOODING CAN BE EXPECTED DUE TO HEAVY RAINFALL.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS WEATHER THREAT.
Thunderstorm Wind, Livingston
- When
- June 5, 3:30 PM CST
- Where
- Livingston County, 3 mi SE of French Settlement
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.267, -90.750
Several homes and shed sustained minor damage from thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 5, 2004$150,000 · 1 in hail · 5 events
- Damaging Wind in Kentucky, June 5, 2004$150,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Kansas, June 5, 2004$20,000 · 2.75 in hail · 35 events
- Hail and Damaging Winds in Texas, June 5, 2004$23,000 · 1.75 in hail · 12 events
- Hail in Texas, June 5, 2004$27,000 · 1 in hail · 3 events
- Damaging Wind in Louisiana, June 5, 2004$20,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Kansas, June 5, 20042.5 in hail · 16 events
- Tornadoes and Flash Flooding in Texas, June 5, 2004F0 · 14 events
- Hail and Damaging Winds in Minnesota, June 5, 200452 kt wind · 7 events
- Flash Flooding and Hail in Texas, June 5, 20040.75 in hail · 6 events
- Hail and Damaging Winds in Texas, June 5 to 6, 200452 kt wind · 6 events
- Hail and Damaging Winds in Oklahoma, June 5, 200452 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407529.